Alert archive / Utah / Wind Advisories in 2026

Wind Advisory 3, NWS Salt Lake City, UT

March 10, 2026Duchesne County, Utah

NWS Salt Lake City, UT issued this wind advisory at Mar 10, 2026, 9:19 AM MDT for Duchesne County, Utah. It took effect at Mar 10, 2026, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2026, 9:19 AM MDT (15:19 UTC)
In effect from
Mar 10, 2026, 12:00 PM MDT
Expired
Mar 10, 2026, 8:00 PM MDT
In force
8 hr
Issued by
NWS Salt Lake City, UT

County Duchesne County, UT

The radar

The Salt Lake City radar (KMTX), 201 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

041 
WWUS75 KSLC 101519
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
919 AM MDT Tue Mar 10 2026

UTZ114-110200-
/O.NEW.KSLC.WI.Y.0003.260310T1800Z-260311T0200Z/
Western Uinta Basin-
Including the following locations - Duchesne and Roosevelt
919 AM MDT Tue Mar 10 2026

...WIND ADVISORY IN EFFECT FROM 12 PM UNTIL 8 PM MDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Western Uinta Basin.

* WHEN...12 PM until 8 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

HM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 9, 9:45 PM MDT, 11 hours 34 minutes earlier. Its key messages:

  • A mostly dry cold front will bring a cooldown for Tuesday and Wednesday, bringing northern Utah and southwest Wyoming closer to normal temperatures for this time of year while southern Utah remains above normal. A return to well above normal temperatures areawide is then expected for the remainder of the week and through much of next week.
  • Strong and gusty westerly winds are expected on Tuesday and again Thursday into the weekend across southwest Wyoming and along the ridgetops and leeward side of terrain of central and northern Utah.
Area forecast discussion, Mar 9, 9:45 PM MDT, 11 hours 34 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
945 PM MDT Mon Mar 9 2026

.KEY MESSAGES...

- A mostly dry cold front will bring a cooldown for Tuesday and
  Wednesday, bringing northern Utah and southwest Wyoming closer
  to normal temperatures for this time of year while southern Utah
  remains above normal. A return to well above normal temperatures
  areawide is then expected for the remainder of the week and
  through much of next week.

- Strong and gusty westerly winds are expected on Tuesday and
  again Thursday into the weekend across southwest Wyoming and
  along the ridgetops and leeward side of terrain of central and
  northern Utah.

&&

.DISCUSSION...A near zonal flow aloft is in place across most of
Utah this evening with an upper jet across the PacNW, Idaho, and
Montana, while a cutoff low continues to spin over Baja
California. Good mixing today along with an H7 temperature of 3F
over SLC per the 00z sounding resulted in a warm airmass today,
with SLC reaching a high of 71F, warmest so far this year.
Temperatures will trend cooler for Tuesday, however, as the
northern stream jet buckles allowing a low-amplitude trough to
graze northern Utah which will push a mostly dry cold front into
the area. Afternoon maxes on Tuesday will trend around 7-15
degrees cooler across northern Utah and around 2-8 degrees cooler
across central, southern, and eastern Utah. Even with the cooling
trend, however, we are still looking at temperatures near to
slightly above climatological normals across the north and well
above climo across the rest of the area.

With the cold front, cannot rule out any measurable precipitation,
as a few models show some dollops of QPF. There is currently a
10-20% chance of 0.01 inches of precipitation or greater across
the northern Utah mountains. More noticeable (besides the
temperature drop across the north) will be gusty winds near and
behind the front on Tuesday. The strongest winds are expected
across southwest Wyoming, the western Uinta Basin, and exposed
ridgelines of the northern Utah mountains. Gusts over 40 mph at
times will be likely. Looking more closely at the potential for
the need for wind highlights, the western Uinta Basin has the best
chance of reaching criteria for a Wind Advisory (gusts over 45
mph for three hours), but it still looks marginal at this time
(40-50% chance).

As the trough exits the area for Wednesday, a low-amplitude ridge
will spread across the western CONUS. Winds will decrease over
Utah while the cooler post-frontal temperatures linger.
Temperatures will rebound Thursday and Friday. Afternoon maxes
could potentially reach the upper 60s to around 70F once again at
SLC during this time. Periods of gusty winds can also be expected
again over southwest Wyoming and the northern mountains as a
shortwave trough crosses Montana. In fact, the ECMWF Extreme
Forecast Index is showing a stronger signal for anomalous winds
during this time compared to Tuesday.

Over the weekend, there is good model consensus on another trough
carving southeast which looks to graze southwest Wyoming around
the Saturday through Saturday night timeframe. This would push
another mostly dry cold front into Utah and another round of
gusty winds greater than 40 mph to portions of northeast Utah and
southwest Wyoming. Following this trough, there is high confidence
in a longwave trough building into the area for the bulk of next
week. With deterministics bringing in H7 temperatures of 8-10C
across Utah by midweek, look for temperatures to trend quite
unseasonably warm. How about a 41% chance of SLC reaching 80F next
Wednesday and a 47% chance on Thursday? That's what the 19z NBM
has, and that does not take into consideration that the bias
correction may not currently have the best handle on these
anomalous temperatures.

&&

.AVIATION...KSLC...Light southeasterly winds prevail at the terminal
through Tuesday morning, before a dry cold front passage results in
a switch to breezy northwesterly winds after ~16z. Otherwise, VFR
conditions prevail with increasing mid-high level cloud coverage
into Tuesday.

.REST OF UTAH AND SOUTHWEST WYOMING...Overall, VFR conditions
prevail for all regional terminals. Generally light and terrain
driven winds prevail for most regional terminals overnight, except
for terminals west of the Wasatch where increased west-southwest
winds are expected to develop after around 12z. A dry cold front
passage will bring a shift to breezy northwesterly winds for
northern Utah and southwest Utah terminals by mid to late morning.
Gusty west-southwest winds develop late morning for southern Utah
terminals.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Cheng/Whitlam

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

Nearby

Wind Advisories in Utah, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.